Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 7 de 7
Filter
1.
Fundamental and Clinical Pharmacology ; 36:116, 2022.
Article in English | EMBASE | ID: covidwho-1968127

ABSTRACT

Introduction: Vaccination against COVID-19 appears to be a promising approach to mitigate this pandemic. The French agency of medicinal products (ANSM) issued a signal concerning cases of sudden hearing loss (SHL) following vaccination with elasomeran (Spikevax® Moderna) [1] and AZD1222 (Vaxzevria® AstraZeneca) [2]. SHL is defined as a sensorineural hearing loss ≥30 dB within 72 hours [3]. We aimed to investigate the potential signal of SHL associated with COVID-19 vaccines. Material and methods: We queried VigiBase® (World Health Organization pharmacovigilance database), for all reports of "Sudden Hearing Loss" (MedDRA Preferred Term) related to "COVID-19 vaccine" (Active Ingredient), from 1967 to December 30, 2021 [4]. Disproportionality analysis was based on the Reporting Odds Ratio (ROR) with its 95% Confidence Interval (CI) and the Information Component (IC). A positive IC025 is statistically needed to confirm the detection of a signal [5]. Results: In VigiBase®, 1,602 cases of COVID-19 vaccine-associated SHL were collected. Tozinameran (Pfizer-BioNTech) was mostly notified with 1,053 (65.7%) reports, followed by elasomeran (Moderna, 281, 17.5%), AZD1222 (AstraZeneca, 217, 13.5%), and JNJ 78436735 (Janssen, 43, 2.7%). Most cases concerned women (885, 55.2%), with a median age of 51 years, and 827 (51.6%) were considered serious. The association of COVID-19 vaccines and SHL showed significant disproportionality, with a ROR of 7.4 (95% CI 6.9-7.9) and an IC025>0. Tozinameran reached the strongest ROR (8.2;95% CI 7.6-8.8), followed by elasomeran (4.6;95% CI 4.0-5.2), JNJ-78436735 (3.0;95% CI 2.2-4.0), and AZD1222 (2.7;95% CI 2.3-3.1), all with IC025>0. Discussion/Conclusion: Significant disproportionality was identified for COVID-19 vaccines and SHL. Even though this adverse drug event may rely on an inflammatory mechanism, causality cannot be established by this pharmacovigilance study. However, this finding may strengthen the signals issued by ANSM, concerning elasomeran and AZD1222. SHL following COVID-19 vaccination might be evoked and treated as soon as possible.

2.
Fundamental and Clinical Pharmacology ; 36:117-118, 2022.
Article in English | EMBASE | ID: covidwho-1968126

ABSTRACT

Introduction: To contain the COVID-19 pandemic, vaccination is deemed as a promising approach. A French pharmacovigilance survey identified five cases of trigeminal neuralgia (TN) following vaccination with AZD1222 (Vaxzevria®, AstraZeneca) [1]. Furthermore, a case report mentioned such an adverse reaction with tozinameran (Comirnaty®, Pfizer-BioNTech) [2]. TN is characterized by recurrent, unilateral, and brief electric shock-like pain in one or more trigeminal divisions [3]. TN is triggered by innocuous stimuli. We aimed to investigate the potential signal of TN related to COVID-19 vaccines. Material and methods: We queried VigiBase® (World Health Organization pharmacovigilance database) for all reports of "Trigeminal Neuralgia" (MedDRA Preferred Term) associated with "COVID-19 vaccine" (Active Ingredient), from 1967 to December 29, 2021 [4]. Disproportionality analysis relied on the Reporting Odds Ratio (ROR) with its 95% Confidence Interval (CI), and the Information Component (IC). A positive IC025 is statistically needed to confirm the detection of a signal [5]. Results: In VigiBase®, we gathered 1,283 cases of COVID-19 vaccine-related TN. Most reports involved women (998, 77.8%), with a median age of 52 years, and 510 (39.8%) were deemed serious. Tozinameran was mostly reported with 782 (61.0%) cases, followed by AZD1222 (264, 20.6%), elasomeran (Spikevax® Moderna, 185, 14.4%), and JNJ-78436735 (Janssen® Johnson & Johnson, 37, 2.9%). The association of COVID-19 vaccines and TN revealed significant disproportionality, with an IC025>0 and a ROR of 3.1 (95% CI 2.9-3.3). Tozinameran showed the strongest ROR (3.6;95% CI 3.3-3.8), followed by AZD1222 (2.3;95% CI 2.0-2.6), elasomeran (2.0;95% CI 1.7-2.3), and JNJ-78436735 (1.8 95% CI 1.3-2.5), each with IC025>0. Discussion/Conclusion: COVID-19 vaccines and TN showed relevant disproportionality. Albeit this reaction may rely on an immune-mediated inflammation, causality can only remain hypothetical in this pharmacovigilance study. Nonetheless, this finding may suggest a signal, strengthening reports mentioned by literature and French pharmacovigilance. A TN occurring after COVID-19 vaccination should alert the clinician.

3.
Fundamental and Clinical Pharmacology ; 36:84, 2022.
Article in English | EMBASE | ID: covidwho-1968112

ABSTRACT

Introduction: Vaccination against COVID-19 appears to be a promising approach to mitigate this pandemic. The French agency of medicinal products (ANSM) issued a signal concerning cases of transient global amnesia (TGA) following vaccination with elasomeran (Spikevax® Moderna) [1]. TGA is characterized by the sudden onset of anterograde amnesia with preservation of other cognitive functions and a spontaneous resolution within 24 h [2]. We aimed to investigate the potential link of TGA with COVID-19 vaccines. Material and methods: We queried the WHO VigiBase® for all reports of "Transient global amnesia" (MedDRA Preferred Term) related to "Covid-19 vaccine"(Active Ingredient), from 1967 to December 6, 2021 [3]. Disproportionality analysis was based on the Reporting Odds Ratio (ROR) with its 95% Confidence Interval [CI] and the Information Component (IC) [4]. A positive IC025 statistically detects a signal [5]. Results: The search yielded 289 COVID-19 vaccine-associated TGAs, 178 of which (61.6%) were deemed serious. Most cases concerned women (187, 64.7%), with a median age of 66 years. Tozinameran (T: Comirnarty® Pfizer-BioNTech) was the most represented with 147 reports (50.8%), followed by AZD1222 (A: Vaxzevria® AstraZeneca) with 69 reports (23,8%), elasomeran (E: Spikevax®, Moderna) with 60 reports (20.8%), and JNJ-78436735 (J: Janssen® Johnson & Johnson) with 12 reports (4.2%). With a IC025 > 0, COVID-19 vaccines proved a significant disproportionality (global ROR 5.1 [4.4-6.0]), with respective RORs at 4.6 [3.9-5.0] for T, E at 4.4 [3.4-6.0], A at 3.8 [3.0-5.0], and J at 3.7 [2.1-6.0]. Discussion/Conclusion: Our analysis of COVID-19 vaccines and TGA shows significant disproportionality. Various mechanisms, such as cerebrovascular, inflammatory, or migrainous, may underlie this association. Yet causality cannot be ascertained solely with this approach, although it strengthens the signal issued by the ANSM. Further studies may help to identify the causality of COVID-19 vaccines in triggering TGAs.

6.
22nd IFIP WG 5.5 Working Conference on Virtual Enterprises, PRO-VE 2021 ; 629 IFIPAICT:674-682, 2021.
Article in English | Scopus | ID: covidwho-1565257

ABSTRACT

Since COVID-19, many educational institutions have focused their attention towards remote digital synchronous learning. While this new kind of learning brings some advantages, it also brings new challenges like keeping the students focused and engaged in the courses being given. Through this paper we introduce a learning strategy based on some of the principles of speed-dating, a tool that has been explored in the entrepreneurship world for networking, in order to maintain the students’ focus in the class activities and topics. The proposal was tested in a Process Automation course for Chemical and Biotechnology Engineers, which is usually not one of their preferred ones due to its complexity in relation to other courses. A framework for incorporating the activities in other courses is presented, along with preliminary quantitative and qualitative results to evaluate its efficacy. © 2021, IFIP International Federation for Information Processing.

SELECTION OF CITATIONS
SEARCH DETAIL